Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2014, 3:59 PM MDT for Washington County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 3:59 PM MDT (21:59 UTC)
- Expired
- Jun 11, 2014, 4:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 126 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3361 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS55 KBOU 112159
SVRBOU
COC121-112245-
/O.NEW.KBOU.SV.W.0085.140611T2159Z-140611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
359 PM MDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO...
* UNTIL 445 PM MDT
* AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ELBA...OR 23 MILES SOUTH OF AKRON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARICKAREE SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3979 10324 3992 10325 3996 10280 3968 10280
TIME...MOT...LOC 2158Z 273DEG 25KT 3983 10311
HAIL...1.00IN
WIND...60MPH
$$
BAKER2 follow-up statements
504
WWUS55 KBOU 112225
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
425 PM MDT WED JUN 11 2014
COC121-112245-
/O.CON.KBOU.SV.W.0085.000000T0000Z-140611T2245Z/
WASHINGTON CO-
425 PM MDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN WASHINGTON COUNTY...
AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
COPE...OR 25 MILES SOUTH OF YUMA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARICKAREE SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF FUNNEL CLOUDS HAVE
BEEN REPORTED WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3979 10324 3992 10325 3996 10280 3968 10280
TIME...MOT...LOC 2222Z 283DEG 28KT 3977 10286
HAIL...1.00IN
WIND...60MPH
$$
BAKER115
WWUS55 KBOU 112240
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
440 PM MDT WED JUN 11 2014
COC121-112250-
/O.EXP.KBOU.SV.W.0085.000000T0000Z-140611T2245Z/
WASHINGTON CO-
440 PM MDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY AFTERNOON FOR NORTHEAST COLORADO.
LAT...LON 3979 10324 3992 10325 3996 10280 3968 10280
TIME...MOT...LOC 2239Z 273DEG 25KT 3977 10286
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:21 PM MDT, 38 minutes earlier.
Area forecast discussion, Jun 11, 3:21 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 321 PM MDT WED JUN 11 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 320 PM MDT WED JUN 11 2014 TONIGHT...A MODERATE WESTERLY FLOW ALOFT WILL BE OVER THE REGION WITH A WEAK EMBEDDED DISTURBANCE MOVING ACROSS LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING IN THE HIGH COUNTRY. OVERALL THE STORMS THERE WILL BE HIGH BASED WITH GOOD STORM MOTIONS OF 20KT OR MORE. GUSTY WINDS...LIGHTNING AND BRIEF LIGHT TO MODERATE RAINFALL POSSIBLE. ACROSS THE NORTHEAST PLAINS...A COLD FRONT IS PUSHING THROUGH THE DENVER AREA AT THIS TIME...WITH LOW LEVEL MOISTURE PROGGED TO INCREASE OVERNIGHT AND THE FRONT SETTLES ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE. THUNDERSTORMS TO THE EAST OF THE FRONT HAVE PRODUCE MORE WIND AND BRIEF LIGHT TO MODERATE RAINFALL. AS THEY MOVE INTO DEEPER MOISTURE THAN A BETTER CHANCE FOR STRONGER STORMS. GREATEST POTENTIAL FOR SEVERE STORMS THIS THROUGH THIS EVENING WILL BE EAST OF DENVER...BETWEEN INTERSTATE 76 AND 70. HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH THE MAIN ISSUE...COULD SEE HEAVIER RAIN SHOWERS AS WELL...UP TO ONE INCH IN LESS THAN AN HOUR. ON FRIDAY...AMS FAIRLY DRY IN THE MOUNTAINS WITH ISOLATED TO SCATTERED HIGH BASED THUNDERSTORMS POSSIBLE. FURTHER EAST...LOW LEVEL MOISTURE MAY PRODUCE PATCHY FOG IN THE FOOTHILLS BELOW 7K FT AND OVER THE URBAN CORRIDOR. IT MAY BE TOO STABLE FOR TSTMS OVER THE FAR NORTHEAST PLAINS...BUT ELEVATED THUNDERSTORMS DEVELOPING OVER THE FOOTHILLS COULD INITIATE THUNDERSTORMS ALONG THE STATIONARY BOUNDARY...WITH THE BEST CHANCE OF STORMS IN AND NEAR THE FOOTHILLS AND PALMER DIVIDE FRIDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 320 PM MDT WED JUN 11 2014 WEAK UPSLOPE FLOW AND LIMITED INSTABILITY WILL KEEP A FEW STORMS GOING OVER THE HIGHER TERRAIN AS WELL AS IN AND NEAR THE FOOTHILLS THURSDAY EVENING. EAST OF THE URBAN CORRIDOR...AIRMASS LOOKING A BIT TOO CAPPED FOR ANY CONVECTION...PERHAPS ALONG THE HIGHER TERRAIN OF THE PALMER DIVIDE. PRECIPITABLE WATER VALUES AROUND 0.65 INCHES ALONG FOOTHILLS AND URBAN CORRIDOR WITH CLOUDS TO 0.50 INCHES OVER THE MOUNTAINS. SOME STORMS ALONG FOOTHILLS AND URBAN CORRIDOR COULD PRODUCE BRIEF MODERATE RAINFALL. ACTIVITY SHOULD END AROUND MIDNIGHT AS AIRMASS STABILIZES FURTHER WITH GRADUALLY CLEARING SKIES. BOUNDARY LAYER WIND AND RH PROGS SUGGEST ENOUGH MOISTURE FOR LOW CLOUDS OVER THE FAR NORTHEAST PLAINS OVERNIGHT. LATEST SURFACE TEMPERATURE AND DEWPOINT FORECASTS INDICATING SPREADS HAVE INCREASED A BIT...ENOUGH TO DROP THE MENTION OF THE PATCHY FOG. ON FRIDAY...FLOW ALOFT BECOMES SOUTHWEST AHEAD OF APPROACHING UPPER LEVEL TROUGH MOVING INTO THE NORTHERN GREAT BASIN. CROSS SECTIONS INDICATING A FAIRLY DRY AIRMASS OVER THE AREA SO LITTLE OR NO CHANCE FOR THUNDERSTORMS. EXCEPTION MAY BE OVER THE NORTHEAST CORNER WHERE A DRY LINE CLOUD DEVELOP LATE IN THE AFTERNOON. IT IS POSSIBLE THAT THE DRY LINE COULD MOVE OUT OF THE AREA BEFORE STORMS DEVELOP. FOR NOW WILL KEEP A SLIGHT CHANCE OF STORMS LATE AFTERNOON AND EARLY EVENING OVER THE FAR NORTHEAST CORNER. IF STORMS DEVELOP...THERE MAY BE ENOUGH LOW LEVEL SHEAR FOR SOME HAIL. OTHERWISE...GUSTY SOUTHWEST WINDS EXPECTED MOST LOCATIONS BY THE AFTERNOON...WITH GUSTS IN THE 25 TO 35 MPH RANGE. WARMER AIRMASS WITH HIGHS WARMING IN THE MID AND UPPER 80S ACROSS THE PLAINS WITH MID 60S TO MID 70S IN THE HIGH COUNTRY. FLOW ALOFT BECOMES WESTERLY SATURDAY AS MODELS BRING UPPER TROUGH ACROSS WYOMING. SOME INCREASE IN MOISTURE AND LIFT FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. MODELS SHOW COLD FRONT MOVING INTO THE NORTHERN PLAINS DURING THE AFTERNOON FROM WYOMING WHICH HELP WITH ADDITIONAL THUNDERSTORMS NEAR THE WYOMING BORDER. WILL BOOST THE POPS SLIGHTLY THERE. AIRMASS SLIGHTLY COOLER WITH HIGHS IN THE LOW TO MID 80S ACROSS THE PLAINS. ON SUNDAY...WESTERLY FLOW ALOFT TO CONTINUE WITH A COOLER AIRMASS OVER NORTHEAST COLORADO. ENOUGH MOISTURE FOR SOME CHANCE OF THUNDERSTORMS...BUT COOLER LOW LEVELS MAY LIMIT THE CONVECTION OVER THE PLAINS. THERE ARE SOME HINTS AT A WEAK MID LEVEL WAVE MOVING OVER COLORADO DURING THE AFTERNOON WHICH MAY HELP WITH CONVECTION. FOR THE PERIOD MONDAY THROUGH WEDNESDAY...THERE SEEMS TO BE A BIT BETTER AGREEMENT BETWEEN THE GFS AND ECMWF IN HANDLING THE NEXT UPPER TROUGH MOVING INTO THE NORTHERN GREAT BASIN. BOTH MODELS SHOW THE TROUGH MOVING EAST ACROSS MONTANA AND NORTHERN WYOMING IN THE TUESDAY THROUGH WEDNESDAY TIME FRAME...THOUGH THE GFS A BIT SLOWER. IN ANY CASE IT DOES APPEAR THAT THE SYSTEM MAY BE A BIT TOO FAR NORTH FOR MUCH IMPACT ON COLORADO. FOR NOW WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. WESTERLY DOWNSLOPE FLOW EXPECTED MONDAY AND TUESDAY WITH SLIGHTLY WARMER TEMPERATURES. FRONT LOOKS TO MOVE INTO NORTHEAST COLORADO WEDNESDAY WITH COOLER AIR. LATEST ECMWF GUIDANCE SEEMS A BIT ROBUST WITH THE COOLER AIR THAN THE GFS. FOR NOW WILL BE FAIRLY CONSERVATIVE WITH ONLY A 5 TO 7 DEGREE COOL DOWN. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 320 PM MDT WED JUN 11 2014 BEST WINDOW FOR TSTMS FOR THE DENVER AREA WILL BE UNTIL 02Z...WITH MAYBE SOME ISOLATED RAIN SHOWERS THE REST OF THE EVENING. NO CIG/VSBYS RESTRICTIONS ANTICIPATED THROUGH 06Z. AS THE LOW LEVEL MOISTURE INCREASES BEHIND THE FRONTAL BOUNDARY OVERNIGHT...THE POTENTIAL FOR STRATUS/FOG WILL EXIST IN THE 09-15Z WINDOW. MVFR CIGS/VSBYS WILL PREVAIL...WITH LOCALIZED IFR RESTRICTION IF PATCHY DENSE FOG DEVELOPS. AMS MAY BE TOO STABLE FOR TSTMS ON FRIDAY... AND BE CONFINED TO AREAS WEST OF I-25 AND SOUTH OF I-70. VCTS AT MOST FOR FRI AFTN. BETTER LOW LEVEL MOISTURE FRIDAY AFTN WITH LOWER LCL/S SO COULD SEE ILS RESTRICTIONS WITH AREAS OF CIGS 050-060 AGL IN THE AFTN. && .HYDROLOGY... ISSUED AT 320 PM MDT WED JUN 11 2014 STORM MOTIONS GREATER THAN 20 KTS THIS EVENING SO THREAT OF HEAVY RAIN WILL BE LOW. BETTER MOISTURE THURSDAY BUT GREATER STABILITY AS WELL SO THREAT OF HEAVY RAIN WILL REMAIN LOW. WARMER AND DRIER CONDITIONS CAN BE EXPECTED FRIDAY. THE WARMER TEMPERATURES MAY HELP INCREASE THE SNOW MELT AGAIN...WHICH SHOULD KEEP THE RIVERS AND STREAMS RUNNING FAST WITH LEVELS REMAINING FAIRLY HIGH. COOLER TEMPERATURES EXPECTED FOR THE WEEKEND INTO MONDAY WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. RIVERS AND STREAM LEVELS SHOULD CONTINUE TO REMAIN FAIRLY HIGH WITH NOT MUCH IMPACT FROM THE STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM...D-L AVIATION...COOPER HYDROLOGY...COOPER/D-L
Hazardous weather outlook, Jun 11, 10:40 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT WED JUN 11 2014 COZ030>051-121645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. MOISTURE AND INSTABILITY WILL INCREASE ALONG AND JUST BEHIND A COLD FRONT AS IT DROPS SOUTHWARD ACROSS NORTHEAST COLORADO THIS AFTERNOON. THIS MAY LEAD TO DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST RISK FOR ANY STRONG TO SEVERE STORMS WOULD BE FROM THE DENVER METRO AREA NORTHEAST TOWARDS AKRON AND SOUTH ACROSS THE THE PALMER DIVIDE TOWARD KIOWA AND LIMON. STORMS ARE EXPECTED TO DECREASE BY LATE EVENING AS THE AIRMASS GRADUALLY STABILIZES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP IN AND NEAR THE MOUNTAINS AND FOOTHILLS THURSDAY. WARMER AND MAINLY DRY CONDITIONS WILL PREVAIL FRIDAY WITH GUSTY SOUTHWESTERLY WINDS. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH TUESDAY ALONG WITH SLIGHTLY COOLER TEMPERATURES. AT THIS TIME...NO STRONG OR SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM THIS AFTERNOON.
In the hours before
Special weather statement, Jun 11, 12:52 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1252 PM MDT WED JUN 11 2014 COZ041-046-111930- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- 1252 PM MDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT AND EAST CENTRAL DOUGLAS COUNTIES UNTIL 130 PM MDT... AT 1251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PONDEROSA PARK...OR 28 MILES SOUTHEAST OF DENVER...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN CASTLE ROCK...SOUTHEASTERN PARKER...ELIZABETH...KIOWA... FRANKTOWN...PONDEROSA PARK AND THE PINERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN STRONG GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3925 10485 3951 10474 3956 10421 3920 10424 TIME...MOT...LOC 1851Z 273DEG 25KT 3937 10468 BAKER
Special weather statement, Jun 11, 1:23 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 123 PM MDT WED JUN 11 2014 COZ042-112015- NORTHEAST WELD COUNTY CO- 123 PM MDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL 215 PM MDT... AT 122 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF GROVER...OR 34 MILES NORTHEAST OF GREELEY...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GROVER...PAWNEE BUTTES...NEW RAYMER AND KEOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4071 10439 4088 10422 4087 10379 4060 10380 TIME...MOT...LOC 1922Z 273DEG 25KT 4076 10426 BAKER
Special weather statement, Jun 11, 1:35 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
135 PM MDT WED JUN 11 2014
COZ041-045-046-112000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
135 PM MDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARAPAHOE AND
NORTHEASTERN ELBERT COUNTIES UNTIL 200 PM MDT...
AT 134 PM MDT...DOPPLER RADAR WAS TRACKING STRONG HIGH BASED
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEER TRAIL TO 10
MILES SOUTH OF BYERS TO 8 MILES EAST OF KIOWA...AND MOVING EAST AT
45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DEER TRAIL...AGATE AND COTTONWOOD VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3967 10371 3934 10391 3939 10436 3957 10424
3968 10408
TIME...MOT...LOC 1934Z 280DEG 37KT 3966 10404 3957 10418 3938 10431
BAKERSpecial weather statement, Jun 11, 2:09 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT WED JUN 11 2014
COZ041-045-046-049-112045-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
209 PM MDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARAPAHOE...
NORTHEASTERN ELBERT...SOUTHWESTERN WASHINGTON AND NORTH CENTRAL
LINCOLN COUNTIES UNTIL 245 PM MDT...
AT 207 PM MDT...DOPPLER RADAR WAS TRACKING HIGH BASED THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR COTTONWOOD VALLEY TO 6 MILES
SOUTHEAST OF AGATE TO 6 MILES NORTHWEST OF SIMLA...AND MOVING EAST
AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIMON AND COTTONWOOD VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3916 10380 3919 10421 3942 10393 3966 10386
3965 10345 3938 10356
TIME...MOT...LOC 2007Z 270DEG 19KT 3962 10383 3941 10387 3923 10413
BAKERSpecial weather statement, Jun 11, 2:39 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
239 PM MDT WED JUN 11 2014
COZ041-046-047-049-112115-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
239 PM MDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT...SOUTH
CENTRAL WASHINGTON AND NORTHEASTERN LINCOLN COUNTIES UNTIL 315 PM
MDT...
AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A FEW STRONG HIGH BASED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF LINDON
TO NEAR LIMON TO 8 MILES SOUTHEAST OF MATHESON...AND MOVING EAST AT
50 MPH. THE STRONG STORM WEST OF LIMON MAY ALSO PRODUCE HAIL UP
TO ONE-QUARTER INCH IN DIAMETER.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...ARRIBA...GENOA AND THURMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3964 10315 3923 10317 3891 10354 3893 10404
3911 10404 3932 10373 3963 10358
TIME...MOT...LOC 2035Z 275DEG 43KT 3953 10347 3923 10365 3905 10392
BAKERSpecial weather statement, Jun 11, 2:39 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
239 PM MDT WED JUN 11 2014
COZ041-046-047-049-112115-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
239 PM MDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT...SOUTH
CENTRAL WASHINGTON AND NORTHEASTERN LINCOLN COUNTIES UNTIL 315 PM
MDT...
AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A FEW STRONG HIGH BASED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF LINDON
TO NEAR LIMON TO 8 MILES SOUTHEAST OF MATHESON...AND MOVING EAST AT
30 MPH. THE STRONG STORM WEST OF LIMON MAY ALSO PRODUCE HAIL UP TO
ONE-QUARTER INCH IN DIAMETER.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...ARRIBA...GENOA AND THURMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3964 10315 3923 10317 3891 10354 3893 10404
3911 10404 3932 10373 3963 10358
TIME...MOT...LOC 2035Z 275DEG 26KT 3953 10347 3923 10365 3905 10392
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:52 PM MDT | Special Weather Statement | BOU | Arapahoe | 38 min |
| Jun 11, 1:23 PM MDT | Special Weather Statement | BOU | Weld | 52 min |
| Jun 11, 1:35 PM MDT | Special Weather Statement | BOU | Elbert | 25 min |
| Jun 11, 2:09 PM MDT | Special Weather Statement | BOU | Elbert | 36 min |
| Jun 11, 2:39 PM MDT | Special Weather Statement | BOU | Lincoln | 36 min |
| Jun 11, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jun 11, 3:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.